Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jun 19, 2024, 11:43 AM CDT for Aransas County, Calhoun County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2024, 11:43 AM CDT (16:43 UTC)
- Expired
- Jun 19, 2024, 12:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Aransas County, TX, Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 12:12 PM CDT | NON-TSTM WND GST 39 | 15 Ene Fulton, TX | Mesonet station MIRT2 Matagorda Island. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931
WFUS54 KCRP 191643
TORCRP
TXC007-057-191715-
/O.NEW.KCRP.TO.W.0002.240619T1643Z-240619T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
1143 AM CDT Wed Jun 19 2024
The National Weather Service in Corpus Christi has issued a
* Tornado Warning for...
East central Aransas County in south central Texas...
Southern Calhoun County in south Texas...
* Until 1215 PM CDT.
* At 1143 AM CDT, a severe thunderstorm capable of producing a
tornado was located 13 miles east of Lamar, or 16 miles east of
Rockport, moving west at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Aransas and southern Calhoun Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2803 9676 2798 9700 2815 9701 2813 9674
2805 9673
TIME...MOT...LOC 1643Z 088DEG 25KT 2807 9679
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Mottice1 follow-up statement
079
WWUS54 KCRP 191701
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
1201 PM CDT Wed Jun 19 2024
TXC057-191710-
/O.CAN.KCRP.TO.W.0002.000000T0000Z-240619T1715Z/
Calhoun TX-
1201 PM CDT Wed Jun 19 2024
...THE TORNADO WARNING FOR SOUTHERN CALHOUN COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 2802 9680 2798 9700 2812 9701 2811 9683
2807 9685 2810 9680 2810 9676 2808 9676
TIME...MOT...LOC 1700Z 088DEG 25KT 2807 9693
$$
TXC007-191715-
/O.CON.KCRP.TO.W.0002.000000T0000Z-240619T1715Z/
Aransas TX-
1201 PM CDT Wed Jun 19 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR EAST
CENTRAL ARANSAS COUNTY...
At 1200 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Key Allegro, or 8 miles east of Rockport, moving
west at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Aransas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2802 9680 2798 9700 2812 9701 2811 9683
2807 9685 2810 9680 2810 9676 2808 9676
TIME...MOT...LOC 1700Z 088DEG 25KT 2807 9693
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MotticeWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jun 19, 10:53 AM CDT, 50 minutes earlier.
Area forecast discussion, Jun 19, 10:53 AM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1053 AM CDT Wed Jun 19 2024
...New UPDATE...
.UPDATE...
Issued at 1035 AM CDT Wed Jun 19 2024
The tropical disturbance out over the southwestern Gulf is now
Tropical Storm Alberto. Alberto's latest position is
approximately, 295 Miles south-southeast of Brownsville moving
west at 9 MPH. Winds are sustained at 40 MPH with gusts up to
around 50 MPH. Heavy Precipitation is ongoing and we have seen
rainfall rates up to around 4.5 in/hr observed by one of our
Meteorologists. As for rainfall amounts, 4-8 inches area-wide
with localized isolated amounts up to 10 inches around the
southern Coastal Bend is still possible today through Friday.
&&
.SHORT TERM...
(Today through Thursday)
Issued at 329 AM CDT Wed Jun 19 2024
Today is the main day of action for PTC1. We're watching a large
area of rain moving toward the coast early this morning and will
expect this to be in place much of the day. Still quite a bit of
spread in rainfall amounts among the guidance, and there will no
doubt be a lot of spread in realized rainfall totals with bands
setting up over some areas and not others. We're still expecting
between 8 and 10 inches of rain in the southern Coastal Bend with
some higher amounts closer to 15 inches possible under the
persistent bands. Elsewhere an area wide 4 to 8 inches is
anticipated. With PWAT values expected to approach 3 inches this
morning, rainfall rates of 2-3 inches per hour would be likely.
These rates can quickly lead to ponding and flash flooding, thus
the flood watch in effect through mid-day tomorrow.
The circulation around this disturbance remains very broad and not
well defined. Strong winds spread north and northeastward a very
impressive 360 miles from the center. Have noted winds gusting as
high as 32 knots overnight among the sparse observations. It's
likely higher gusts are occurring farther offshore within the
convection. We could see wind gusts as high as 50 miles per hour
over coastal counties today with higher gusts over the waters.
Coastal flooding is ongoing with numerous reports of water in dunes
and over roadways all along the coast. Expect this to continue
through at least Thursday. Have extended the Coastal Flood warning
through 00Z Friday as guidance indicates high tide times to not fall
below 2 feet until then. The Rip current risk has also been extended
through mid-day Friday with high long period swells being slow to
subside.
Conditions will improve Thursday as the circulation center shifts
west of the area. Rain chances decrease, but will not drop
completely as deep moisture remains high over the area and a
generally unsettled pattern continues.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 329 AM CDT Wed Jun 19 2024
After a relative lull in rain chances Friday, we could see another
increase in rain chances for the weekend as yet another weakness
passes south of our area PWAT values are considerably lower than
current, but still above normal in the 2-2.5" range. Expect the
heaviest rains to fall south of us with this system, but depending
on how much rain we get today and tomorrow, it may not take much to
be a further concern into the weekend. Early next week looks to have
another down trend in rainfall probabilities as upper level ridging
shifts more over our region.
&&
.AVIATION...
(12Z TAFS)
Issued at 612 AM CDT Wed Jun 19 2024
Rain bands from Potential Tropical Cyclone One have arrived in
South Texas. Those across the Coastal Bend and Victoria Crossroads
will see winds increasing and heavy rainfall this morning. MVFR to
IFR conditions are expected, with LIFR visibility and ceilings
possible in and around some of the heaviest showers. Conditions
will continue to deteriorate through the day from east to west,
with all terminals experiencing heavy rainfall with high rainfall
rates. Winds will gust to around 40 knots along the coast and
around 30 knots over the Brush Country throughout the day today
and into tonight.
&&
.MARINE...
Issued at 329 AM CDT Wed Jun 19 2024
Dangerous marine conditions continue today with gale force wind
gusts expected through the day. With a very large wind field, wave
heights are expected to build to as high as 20 feet in the
offshore waters. Numerous showers and thunderstorms are ongoing
and will persist through this afternoon and into the overnight
period as well. Winds will begin to subside Thursday with a
moderate southeasterly wind into the weekend. Seas will be slow to
subside, but should fall below 7 feet by late Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 85 80 89 78 / 100 90 90 60
Victoria 81 77 88 75 / 100 70 70 20
Laredo 85 76 87 77 / 90 100 80 60
Alice 83 78 89 75 / 100 90 90 50
Rockport 88 82 91 82 / 100 90 80 60
Cotulla 85 76 89 77 / 90 90 60 30
Kingsville 84 78 87 77 / 100 100 90 60
Navy Corpus 87 83 90 82 / 100 100 90 80
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for TXZ242>247-342>347-442-443-447.
Flood Watch through Thursday afternoon for TXZ229>234-239>247-
342>347-442-443-447.
Coastal Flood Warning until 7 PM CDT Friday for TXZ245-342>345-
347-442-443-447.
High Rip Current Risk through Friday afternoon for TXZ345-442-
443-447.
GM...Tropical Storm Warning for GMZ231-232-236-237-250-255-270-275.
&&
SHORT TERM...BF/80
LONG TERM....PH
AVIATION...LSIn the hours before
Local storm report, Jun 19, 6:33 AM CDT, 5 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
633 AM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM Storm Surge Corpus Christi North Be 27.82N 97.39W
06/19/2024 Nueces TX Emergency Mngr
Most of the roads on North Beach have been
closed.
&&
JMLocal storm report, Jun 19, 11:07 AM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1107 AM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM Coastal Flood Corpus Christi 27.79N 97.39W
06/19/2024 Nueces TX Public
Social media reports of coastal flooding at
the marina. Impassable in some spots.
&&
TCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:39 PM CDT | River Flood Warning | CRP | Nueces, San Patricio | 24 hr |
| Jun 18, 8:46 PM CDT | River Flood Warning | CRP | Jim Wells, Nueces, San Patricio | 24 hr |
| Jun 19, 7:15 AM CDT | Special Marine Warning | CRP | 30 min | |
| Jun 19, 7:44 AM CDT | Special Marine Warning | CRP | 46 min | |
| Jun 19, 8:22 AM CDT | Special Marine Warning | CRP | 38 min | |
| Jun 19, 8:31 AM CDT | Special Marine Warning | CRP | 31 min | |
| Jun 19, 8:43 AM CDT | River Flood Warning | CRP | Jim Wells | 24 hr |
| Jun 19, 9:01 AM CDT | Special Marine Warning | CRP | 59 min | |
| Jun 19, 9:47 AM CDT | Special Marine Warning | CRP | 43 min | |
| Jun 19, 9:57 AM CDT | Special Marine Warning | CRP | 48 min | |
| Jun 19, 10:27 AM CDT | Flash Flood Warning | CRP | Aransas, Kleberg, Nueces, Refugio, San Patricio | 3 hr |
| Jun 19, 10:48 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg | 3 hr |
| Jun 19, 11:06 AM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio | 3 hr |
| Jun 19, 11:13 AM CDT | Special Marine Warning | CRP | 47 min | |
| Jun 19, 11:18 AM CDT | Special Marine Warning | CRP | 27 min | |
| Jun 19, 11:57 AM CDT | Special Marine Warning | CRP | 33 min | |
| Jun 19, 12:06 PM CDT | Special Marine Warning | CRP | 20 min | |
| Jun 19, 12:12 PM CDT | Tornado Warning | CRP | Aransas | 20 min |
| Jun 19, 12:39 PM CDT | Special Marine Warning | CRP | 66 min | |
| Jun 19, 12:53 PM CDT | Tornado Warning | CRP | Aransas | 18 min |
| Jun 19, 1:08 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 3 hr |
| Jun 19, 1:20 PM CDT | Flash Flood Warning | CRP | Aransas, Nueces, Refugio, San Patricio | 3 hr |
| Jun 19, 1:42 PM CDT | Special Marine Warning | CRP | 63 min | |
| Jun 19, 2:09 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio | 3 hr |
| Jun 19, 2:29 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces, San Patricio | 3 hr |
| Jun 19, 2:34 PM CDT | River Flood Warning | CRP | McMullen | 18 hr |
| Jun 19, 2:54 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 3 hr |
| Jun 19, 4:11 PM CDT | Areal Flood Warning | CRP | Aransas, Bee, Calhoun, Nueces, Refugio, San Patricio and 1 more | 6 hr |
| Jun 19, 5:39 PM CDT | Areal Flood Warning | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 4 hr |
| Jun 19, 5:57 PM CDT | Special Marine Warning | CRP | 48 min | |
| Jun 19, 6:20 PM CDT | Special Marine Warning | CRP | 25 min | |
| Jun 19, 6:39 PM CDT | Tornado Warning | CRP | Aransas | 21 min |
| Jun 19, 6:42 PM CDT | Areal Flood Advisory | CRP | Bee, Calhoun, Goliad, Refugio, Victoria | 3 hr |
| Jun 19, 6:43 PM CDT | Areal Flood Advisory | CRP | Bee, Jim Wells, Live Oak, Nueces, Refugio, San Patricio | 3 hr |
| Jun 19, 6:44 PM CDT | Special Marine Warning | CRP | 46 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.